MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 357.372
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that on an unknown date, that the impactor for the helical blade was difficult to assemble/disassemble and the pin in the three (3) pronged end piece was damaged.Patient involvement is unknown.This report involves one (1) helical blade inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: we have received the helical blade impactor back for investigation.The condition of the inserter can be described as worn.The device shows significant use during its ten (5) years of lifespan.All over the device are deep impression marks and scratches visible.The pin inside the alignment indicator is partly broken off.The broken off portion is missing.Dimensional inspection: because of the damages, the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.Summary: the complaint condition could be confirmed that the device does not proper function anymore because auf the visible damages.Although the exact cause cannot be determined with the provided information, we assume that excessive force applied on the device which resulted the complaint condition.In general, regarding worn devices, we would like to draw your attention on page 4 in the leaflet ¿important information¿: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Finally, we can confirm that the complaint condition is not from any manufacturing non-conformity.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part #: 357.372, synthes lot #: 7948332, manufacturing site: synthes jennersville , release to warehouse date: 16-mar-2015.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10535080
Report Number8030965-2020-06967
Device Sequence Number19788114
Product Code LXH
UDI-Device Identifier07611819737587
UDI-Public(01)07611819737587
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.372
Device Lot Number7948332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1